Alert archive / Iowa / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Des Moines, IA

April 14, 201213 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Apr 14, 2012, 10:25 PM CDT for 13 counties in Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 10:25 PM CDT (03:25 UTC)
Expired
Apr 15, 2012, 5:48 AM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Adair County, IA, Adams County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA, Polk County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS63 KDMX 150325
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT SAT APR 14 2012

...ADDITIONAL HEAVY RAINFALL POSSIBLE OVERNIGHT...

.ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE AGAIN
OVERNIGHT. A WARM FRONT WILL LIFT NORTHWARD ACROSS SOUTHERN PORTIONS
OF IOWA OVERNIGHT...HELPING TO PROVIDE A FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT. MORE THUNDERSTORMS TO THE WEST OF IOWA
ARE ALSO EXPECTED TO MOVE INTO IOWA LATER THIS EVENING AND
TONIGHT...BRINGING A RENEWED THREAT OF HEAVY RAINFALL.

IAZ057>060-070>073-081>083-092-093-151130-
/O.NEW.KDMX.FF.A.0001.120415T0325Z-120415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR
1025 PM CDT SAT APR 14 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS AND POLK. IN SOUTH 
  CENTRAL IOWA...CLARKE...MADISON...RINGGOLD...UNION AND WARREN. 
  IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON AND GUTHRIE. 

* UNTIL 10 AM CDT SUNDAY

* ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE OVERNIGHT.
  THE GROUND IS STILL RECOVERING FROM THE HEAVY RAINFALL EARLIER
  THIS AFTERNOON AND EVENING. ANY ADDITIONAL HEAVY RAINFALL MAY
  PRODUCE FLASH FLOODING. THE THE AREAS WHICH RECEIVED HEAVY RAIN
  EARLIER THIS AFTERNOON AND EVENING ARE OF MOST CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
3 follow-up statements
101 
WGUS63 KDMX 150527
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT SUN APR 15 2012

...ADDITIONAL THUNDERSTORMS LIKELY OVERNIGHT...HEAVY RAINFALL IS
POSSIBLE...

.ANOTHER COMPLEX OF THUNDERSTORMS WILL ENTER WESTERN IOWA EARLY
THIS MORNING AND CONTINUE PUSHING EAST. THESE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...BRINGING A RENEWED THREAT OF
FLASH FLOODING ESPECIALLY FOR LOCATIONS WHICH SAW HEAVY RAINFALL
ON SATURDAY AFTERNOON AND EVENING.

IAZ057>060-070>073-081>083-092-093-151330-
/O.CON.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR
1227 AM CDT SUN APR 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA 
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL IOWA...DALLAS AND POLK. IN SOUTH CENTRAL IOWA... 
  CLARKE...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
   AUDUBON AND GUTHRIE. 

* UNTIL 10 AM CDT THIS MORNING

* ADDITIONAL THUNDERSTORMS ARE LIKELY OVERNIGHT. SOME OF THESE
  STORMS MAY PRODUCE HEAVY RAINFALL. FLASH FLOODING WILL BE A
  THREAT...ESPECIALLY FOR LOCATIONS WHICH SAW HEAVY RAINFALL ON
  SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ZOGG
058 
WGUS63 KDMX 150918
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
418 AM CDT SUN APR 15 2012

...THUNDERSTORM THREAT CONTINUES THROUGH THE MID MORNING
HOURS...WITH ADDITIONAL HEAVY RAINFALL POSSIBLE...

.ANOTHER COMPLEX OF THUNDERSTORMS CONTINUES TO PUSH NORTHEASTWARD
FROM NORTHERN MISSOURI. THESE STORMS COULD PRODUCE HEAVY
RAINFALL...BRINGING A RENEWED THREAT OF FLASH FLOODING FOR
LOCATIONS WHICH SAW HEAVY RAINFALL SATURDAY EVENING. 

IAZ057>060-070>073-081>083-092-093-151500-
/O.CON.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR
418 AM CDT SUN APR 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA
  AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN
  CENTRAL IOWA...DALLAS AND POLK. IN SOUTH CENTRAL IOWA...
  CLARKE...MADISON...RINGGOLD...UNION AND WARREN. IN SOUTHWEST
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
  AUDUBON AND GUTHRIE.

* UNTIL 10 AM CDT THIS MORNING

* ADDITIONAL THUNDERSTORMS ARE LIKELY THROUGH THE MID MORNING
  HOURS. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. FLASH
  FLOODING WILL BE A THREAT...ESPECIALLY FOR LOCATIONS WHICH SAW
  HEAVY RAINFALL ON SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MJB
126 
WGUS63 KDMX 151048
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT SUN APR 15 2012

...THREAT FOR HEAVY RAINFALL ENDING THIS MORNING...

IAZ057>060-070>073-081>083-092-093-151200-
/O.CAN.KDMX.FF.A.0001.000000T0000Z-120415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR
548 AM CDT SUN APR 15 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SHOWERS AND A FEW
THUNDERSTORMS REMAIN POSSIBLE THROUGH 8 AM HOWEVER THE THREAT FOR
HEAVY RAINFALL HAS ENDED ACROSS THE WATCH AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Apr 14, 10:24 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 14, 10:24 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT SAT APR 14 2012

.UPDATE PUBLIC DISCUSSION...

.SHORT TERM /TONIGHT/...
DUE TO HEAVY RAINFALL OVER MUCH OF STERN IOWA AND EXPECTED
ADDITIONAL RAIN EXPECTED OVERNIGHT TONIGHT...A FLASH FLOOD WATCH
WILL BE ISSUED FOR THE SOUTHERN PORTION OF THE AREA.  SOME SEVERE
WEATHER WILL STILL BE POSSIBLE WELL INTO THE NIGHT. /REV

.PREVIOUS SHORT TERM /TONIGHT/...
WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL
BE THE FOCUS OF SEVERE THUNDERSTORMS.  TORNADOES ARE MOST LIKELY
EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE
MAXIMIZED.  AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE
TO VERY HIGH SHEAR VALUES.  HIGH POPS TONIGHT WITH SEVERE WORDING.
HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN
NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING
THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK
SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT
WIDESPREAD THREAT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING
PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING
NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK
OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER
REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT
PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF
FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE
LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH
POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE
AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY
AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS
WISCONSIN AND NE IOWA.

ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE
GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS
THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING
REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING
SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR
STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY
A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON.
WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT
ISSUED WIND HEADLINES WITH THIS PACKAGE.

FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED
TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY.
HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY
NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE
DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM
REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB
TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL
TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED
FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN
THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING
TEMPERATURES THROUGH THE END OF THE WEEK.

ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING
THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST
MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE
SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS
ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS.
CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH
ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF
BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS
ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE
REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE
LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH
EXTENDED.

&&

.AVIATION...15/00Z
NUMEROUS CONCERNS THIS PERIOD...INCLUDING ONGOING TORNADO AND HEAVY
RAIN/HAIL THREAT ACROSS THE SOUTH AS LARGE MCS WITH EMBEDDED
SUPERCELLS CROSSES SOUTHERN IOWA...MAINLY TIED TO ADVANCING WARM
FRONT. AS SYSTEM MOVES NORTH WITH FRONTAL BOUNDARY THIS EVENING...
MORE STORMS ARE LIKELY TO FORM ACROSS THE REGION IN THE WARM SECTOR
WITH POTENTIAL FOR ADDITIONAL SEVERE WEATHER THROUGH THE NIGHT.
ANOTHER LINE OF STORMS SHOULD BEGIN TO DEVELOP TOWARD 12Z AS
STRONGER UPPER LEVEL JET MOVES INTO THE REGION. AS THE DRY
LINE/FRONT PASS EAST OF THE REGION BY 18Z INTENSE JET WINDS WILL
BEGIN TO MIX TO THE SFC SETTING THE STAGE FOR HIGH IMPACT WINDS
GUSTING TO NEAR 50KTS ACROSS THE REGION. WITH POTENTIAL SEVERE
WEATHER TONIGHT...AIRPORT OPERATIONS CAN EXPECT TO SEE DELAYS AND
SIGNIFICANT INTERRUPTIONS AS STORMS PASS THROUGH THE AREA. ALSO...
WITH FORECAST WINDS EXPECTED ON SUNDAY...ADDITIONAL PROBLEMS WITH
HIGH WIND THREAT WILL BEGIN WEST BY 15Z AND CONTINUE TO ADVANCE
TOWARD I35 CORRIDOR BY 17-18Z AND EAST BY 19-20Z. ADDITIONAL DETAILS
WILL BE ADDED WITH 06Z PACKAGE AS EVENT UNFOLDS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR PORTIONS OF
SOUTHERN IOWA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR
ADAIR-ADAMS-AUDUBON-CASS-CLARKE-DALLAS-GUTHRIE-MADISON-POLK-RINGGOLD-
TAYLOR-UNION-
WARREN.

&&

SHORT TERM...JOHNSON/REV
LONG TERM...AWB
AVIATION...REV
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SAT APR 14 2012

IAZ033-044-045-057-058-070-071-081-082-092-093-152030-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING
INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS
WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086-
094>097-152030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY
AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Apr 14, 10:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1004 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
04/14/2012                   POLK               IA   PUBLIC

            LARGE TREES DOWN NEAR 18TH AND WOODLAWN AND NEAR SHERMAN
            HOYT AREA. SIGNIFICANT TREE DAMAGE REPORTED. MEDIA REPORT
            RELAYED BY WOI TV.

&&

REV
Local storm report, Apr 14, 10:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND GST     4 NNW OSCEOLA           41.09N 93.80W
04/14/2012  E60 MPH          CLARKE             IA   TRAINED SPOTTER

&&

DEROY
Local storm report, Apr 14, 10:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND GST     1 W OSCEOLA             41.03N 93.79W
04/14/2012  E60 MPH          CLARKE             IA   TRAINED SPOTTER

&&

DEROY
Local storm report, Apr 14, 10:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     DES MOINES              41.58N 93.62W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            TREE LIMBS DOWN.

&&

DEROY
Local storm report, Apr 14, 10:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     2 ENE URBANDALE         41.65N 93.71W
04/14/2012  E60 MPH          POLK               IA   TRAINED SPOTTER

&&

DEROY
Local storm report, Apr 14, 10:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      ANKENY                  41.72N 93.61W
04/14/2012                   POLK               IA   TRAINED SPOTTER

            12 TO 18 INCHES OF WATER FLOWING ACROSS DELAWARE AVENUE
            NORTH OF ORALABOR ROAD.

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:07 PM CDTFlash Flood WarningDMXAdair, Madison101 min
Apr 14, 7:11 PM CDTTornado WarningDMXMadison, Union19 min
Apr 14, 7:26 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Union, Warren49 min
Apr 14, 7:30 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison, Polk, Warren3 hr
Apr 14, 7:32 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Polk, Warren43 min
Apr 14, 7:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story38 min
Apr 14, 7:37 PM CDTTornado WarningDMXClarke, Madison, Warren23 min
Apr 14, 8:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story50 min
Apr 14, 8:14 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Mahaska, Marion, Monroe, Warren46 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama57 min
Apr 14, 8:43 PM CDTFlash Flood WarningDMXMarshall, Tama84 min
Apr 14, 8:55 PM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Marion, Monroe, Ringgold and 2 more103 min
Apr 14, 8:56 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello49 min
Apr 14, 9:21 PM CDTTornado WarningDMXMahaska24 min
Apr 14, 9:42 PM CDTSevere Thunderstorm WarningDMXWapello16 min
Apr 15, 4:15 AM CDTHigh Wind WarningDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 19 more16 hr
Apr 15, 4:15 AM CDTWind AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 29 more33 hr

Nearby

Flash Flood Watches in Iowa, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.